Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 5, 2009, 4:18 AM CST for 12 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 5, 2009, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 4:18 AM CST (10:18 UTC)
- In effect from
- Mar 5, 2009, 10:00 AM CST
- Expired
- Mar 5, 2009, 6:43 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 59 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5852 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 051018 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 418 AM CST THU MAR 5 2009 ...WINDY CONDITIONS EXPECTED OVER WESTERN AND CENTRAL PORTIONS OF THE REGION TODAY... .A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION. BEHIND THIS TROUGH...A TIGHT PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS OVER PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. OKZ001-TXZ001>003-006>008-011>013-016>018-051830- /O.NEW.KAMA.WI.Y.0004.090305T1600Z-090306T0200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 418 AM CST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE AND WESTERN PORTIONS OF THE OKLAHOMA PANHANDLE. AS THE PRESSURE GRADIENT BEHIND THE SURFACE TROUGH TIGHTENS... SOUTHWESTERLY WINDS WILL INCREASE TO 30 TO 35 MPH BY THIS AFTERNOON WITH GUSTS TO NEAR 50 MPH AT TIMES. WINDS WILL DIMINISH THIS EVENING AS THE PRESSURE GRADIENT DECREASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJOHNSON
2 follow-up statements
000 WWUS74 KAMA 052023 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 223 PM CST THU MAR 5 2009 ...WINDY CONDITIONS EXPECTED OVER WESTERN AND CENTRAL PORTIONS OF THE PANHANDLES THROUGH THIS EVENING... .A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION. BEHIND THIS TROUGH...A TIGHT PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS OVER PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. OKZ001-TXZ001>003-006>008-011>013-016>018-060200- /O.CON.KAMA.WI.Y.0004.000000T0000Z-090306T0200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 223 PM CST THU MAR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE AND WESTERN PORTIONS OF THE OKLAHOMA PANHANDLE. A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS THE SOUTHERN HIGH PLAINS...RESULTING IN STRONG SOUTHWESTERLY WINDS BETWEEN 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES OVER THE ADVISORY AREA. WINDS WILL DIMINISH THIS EVENING AS THE PRESSURE GRADIENT WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NUNEZ
000 WWUS74 KAMA 060043 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CST THU MAR 5 2009 OKZ001-TXZ001>003-006>008-011>013-016>018-060145- /O.CAN.KAMA.WI.Y.0004.000000T0000Z-090306T0200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 643 PM CST THU MAR 5 2009 ...WIND ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES. WINDS HAVE DIMINISHED TO 20 TO 25 MPH...WITH GUSTS AROUND 35 MPH. WINDS WILL CONTINUE TO DIMINISH WITH THE LOSS OF DAYTIME HEATING. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:51 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 5, 3:51 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
351 AM CST THU MAR 5 2009
.DISCUSSION...
WITH SOMEWHAT ZONAL FLOW ALOFT...THE STAGE IS SET FOR CYCLOGENESIS AS
THE LOW PRESSURE SYSTEM DIGS SOUTH AND INTENSIFIES OVER THE NEXT 48
HOURS. THERE IS SOME DISAGREEMENT BETWEEN THE NAM AND GFS AS TO THE
MAGNITUDE OF THE PRESSURE GRADIENT AND THE 700 MB HEIGHT GRADIENT
TODAY. CONSIDERING THE CLIMATOLOGY OF SPRING HAVE DECIDED TO FAVOR
THE MORE AGGRESSIVE GFS...THEREFORE HAVE ISSUED A WIND ADVISORY FOR
WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE AND CIMARRON
COUNTY OKLAHOMA. THE NEXT TROUGH IS EXPECTED TO TRAVERSE THE REGION
FRIDAY...RESULTING IN BREEZY CONDITIONS BEHIND THE TROUGH.
THE COLD FRONT SHOULD PUSH THROUGH THE REGION SATURDAY AFTERNOON AS
THE CENTER OF THE LOW LIFTS EAST ACROSS KANSAS...PUTTING THE
PANHANDLES IN THE PRIME LOCATION FOR THE DRY SLOT. THEREFORE HAVE
KEPT POPS NEAR ZERO.
AFTER SUNDAY...MODELS BEGIN TO DIVERGE. THE NEXT BIG SYSTEM TO AFFECT
THE REGION IS THE COLD FRONT EXPECTED SOMETIME BETWEEN MONDAY NIGHT
AND WEDNESDAY MORNING. THERE IS ABOUT A 24 HOUR DISAGREEMENT BETWEEN
THE GFS AND ECMWF ON FRONTAL TIMING. WHILE THE MODELS HAVE GENERALLY
BEEN TOO SLOW LATELY WITH FRONTS...THE TRANSITION TO MOSTLY
MERIDIONAL FLOW ALOFT MIGHT FAVOR A SLOWER SOLUTION CLOSER TO THE ECMWF.
FOR NOW HAVE GONE WITH A MEAN OF THE TWO. THE ECMWF ALSO ADVERTISES
PRECIPITATION FOR AT LEAST PART OF THE REGION WITH THE MID WEEK FRONT
AS WELL AS THE FRONT EXPECTED AT THE VERY END OF THE FORECAST PERIOD.
BUT AS DRY AS THE TRENDS HAVE BEEN LATELY CAN NOT GET TOO EXCITED
ABOUT PRECIPITATION THAT FAR OUT WITH OUT FURTHER SUPPORT FROM OTHER
MODELS AND ENSEMBLE MEMBERS.
SJOHNSON
&&
.FIRE WEATHER...
FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED TO CRITICAL THROUGH
SATURDAY. NEAR RECORD WARMTH WILL ALLOW RELATIVE HUMIDITY VALUES TO
DROP QUICKLY AFTER SUNRISE TODAY. THIS COMBINED WITH THE BREEZY TO
WINDY CONDITIONS EXPECTED AS A TROUGH REMAINS OVER THE REGION WILL
RESULT IN RED FLAG CONDITIONS ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES. AS THE LOW PRESSURE SYSTEM REMAINS IN PLACE...SIMILAR
CONDITIONS OVER CENTRAL AND WESTERN PORTIONS OF THE PANHANDLES ARE
EXPECTED TOMORROW AND POSSIBLY SATURDAY. A COLD FRONT ON SUNDAY WILL
PROVIDE A LITTLE RELIEF TO THE FIRE WEATHER CONCERNS AS TEMPERATURES
DECREASE...RELATIVE HUMIDITY VALUES SHOULD INCREASE. IN
ADDITION...WINDS SUNDAY AND MONDAY ARE EXPECTED TO REMAIN BELOW 15
MILES PER HOUR. A MUCH STRONGER COLD FRONT EXPECTED ON TUESDAY SHOULD
DIMINISH FIRE WEATHER CONCERNS EVEN MORE.
SJOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 81 48 77 47 68 / 0 0 0 0 0
BEAVER OK 86 40 80 45 74 / 0 0 0 0 0
BOISE CITY OK 80 44 74 38 58 / 0 0 0 0 0
BORGER TX 83 52 75 53 70 / 0 0 0 0 0
BOYS RANCH TX 82 43 81 46 68 / 0 0 0 0 0
CANYON TX 83 46 81 47 70 / 0 0 0 0 0
CLARENDON TX 89 52 75 52 72 / 0 0 0 0 0
DALHART TX 80 39 77 38 62 / 0 0 0 0 0
GUYMON OK 85 45 79 47 71 / 0 0 0 0 0
HEREFORD TX 83 46 80 47 68 / 0 0 0 0 0
LIPSCOMB TX 88 46 80 50 73 / 0 0 0 0 0
PAMPA TX 83 53 76 52 68 / 0 0 0 0 0
SHAMROCK TX 92 51 76 54 73 / 0 0 0 0 0
WELLINGTON TX 93 54 79 55 74 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: CIMARRON.
&&
02/16Hazardous weather outlook, Mar 4, 7:38 PM CST, 8 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 738 PM CST WED MAR 4 2009 OKZ001>003-TXZ001>020-051200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 738 PM CST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ACROSS THE PANHANDLES THURSDAY THROUGH MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY FROM 10 AM TO 8 PM. A FIRE WEATHER WATCH WILL BE IN EFFECT ON FRIDAY FOR THE WESTERN TWO THIRDS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:31 PM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 34 hr |
Nearby
Wind Advisories in Texas, 2009Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.